MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE¿ SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE¿ SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that while starting a peripheral iv, the writer noticed blood leaking from the hub after the needle was secured in the chamber.There was patient involvement, and no harm/adverse event reported.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.The reported complaint via valve needle guard assembly without catheter assembly and sheath, and with blister top stock for analysis.Sample was visually evaluated for potential nonconformances and met product specification requirements for the reported complaint.Without the catheter assembly for the returned sample to evaluate for potential valve functionality issues, the probable cause for the reported complaint of leakage could not be determined and there was no evidence of foreign matter contamination in the received sample.In-process and at post sterile, product is evaluated for seal leakage and visually inspected by operators using statistically valid sampling plans at defined intervals.If any nonconformances are found in process, the product is isolated, non-conformed and immediate corrective action is taken.Inspections and tests are conducted by trained operators using statistically valid sampling plans at defined intervals.Sampling plans are based on random sampling selection and are designed to provide a high level of assurance that the true fraction defective is less than or equal to the established aql level for each quality characteristic.Complaint information will continue to be monitored.Icu medical regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.This complaint was incorrectly filed under this registration number, please reference mrn 3012307300-2025-12473-00 and 3012307300-2025-12474-00 for details pertinent to this event.

Brand Name
JELCO VIAVALVE¿ SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20724849
Report Number1219611-2024-00055
Device Sequence Number3756822
Product Code FOZ
UDI-Device Identifier15019517078398
UDI-Public(01)15019517078398(17)260823(10)6037370
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Catalogue Number326010
Device Lot Number6037370
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer01/07/2025
10/28/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/30/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown